Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 6, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 7, 2011, 4:02 AM CST for 20 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 4:02 AM CST (10:02 UTC)
- In effect from
- Mar 8, 2011, 11:00 AM CST
- Expired
- Mar 8, 2011, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 16 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
854 WWUS74 KLUB 071002 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 402 AM CST MON MAR 7 2011 TXZ027>044-072200- /O.NEW.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 402 AM CST MON MAR 7 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. * TIMING: WINDS WILL INCREASE THROUGH MIDDAY...PEAK DURING THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY SUBSIDE FROM NORTH TO SOUTH BY EARLY EVENING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
282 WWUS74 KLUB 080210 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CST MON MAR 7 2011 TXZ027>044-081100- /O.CON.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/ BAILEY-LAMB-HALE-FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS... PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON... ASPERMONT 810 PM CST MON MAR 7 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM CST TUESDAY. * TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK DURING THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY SUBSIDE FROM NORTH TO SOUTH BY EARLY EVENING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
771 WWUS74 KLUB 081005 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 405 AM CST TUE MAR 8 2011 TXZ031-032-038-044-081115- /O.CAN.KLUB.WI.Y.0006.110308T1700Z-110309T0200Z/ MOTLEY-COTTLE-KING-STONEWALL- INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...PADUCAH... GUTHRIE...ASPERMONT 405 AM CST TUE MAR 8 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...BUT WILL GENERALLY NOT EXCEED 30 MPH. EXPECTED WIND SPEEDS STILL WARRANT THE USE OF CAUTION. RED FLAG WARNINGS REMAIN IN EFFECT. $$ TXZ027>030-033>037-039>043-081800- /O.NEW.KLUB.DU.Y.0002.110308T1700Z-110309T0000Z/ /O.EXT.KLUB.WI.Y.0006.110308T1700Z-110309T0000Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST... JAYTON 405 AM CST TUE MAR 8 2011 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK DURING THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY BY EARLY EVENING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION. && $$ TXZ021-022-081800- /O.NEW.KLUB.DU.Y.0002.110308T1700Z-110309T0000Z/ /O.EXB.KLUB.WI.Y.0006.110308T1700Z-110309T0000Z/ PARMER-CASTRO- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART 405 AM CST TUE MAR 8 2011 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE THROUGH MIDDAY TUESDAY...PEAK DURING THE EARLY TO MID AFTERNOON HOURS...AND GRADUALLY BY EARLY EVENING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: WINDS AND REDUCED VISIBILITY IN BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION. && $$
960 WWUS74 KLUB 081708 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1108 AM CST TUE MAR 8 2011 TXZ037-081815- /O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/ /O.CAN.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/ DICKENS- INCLUDING THE CITIES OF...DICKENS...SPUR 1108 AM CST TUE MAR 8 2011 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY AND THE WIND ADVISORY. WESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH RANGE...BUT WILL GENERALLY NOT EXCEED 30 MPH. THE EXPECTED WIND SPEEDS STILL WARRANT THE USE OF CAUTION. A RED FLAG WARNINGS REMAIN IN EFFECT. $$ TXZ021-022-027>030-033>036-039>043-090000- /O.CON.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/ /O.CON.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON... RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON 1108 AM CST TUE MAR 8 2011 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING: WINDS WILL INCREASE AROUND MIDDAY...PEAKING DURING THE MID AFTERNOON HOURS...AND GRADUALLY DIMINISHING BY EARLY EVENING. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: GUSTY WINDS AND REDUCED VISIBILITY IN AREAS OF BLOWING DUST WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT VISIBILITIES TO LESS THAN ONE MILE. TRAVELERS ARE URGED TO USE CAUTION. && $$
075 WWUS74 KLUB 082115 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 315 PM CST TUE MAR 8 2011 TXZ033>036-039>043-090000- /O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/ /O.CON.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-KENT- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON 315 PM CST TUE MAR 8 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CENTRAL AND SOUTHERN PORTIONS OF THE SOUTH PLAINS. * TIMING: STRONG WINDS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN SOUTH PLAINS THROUGH THIS AFTERNOON...GRADUALLY DIMINISHING BY 6 PM. * WINDS: WESTERLY WINDS 25 TO 35 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. * IMPACTS: GUSTY WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS. IN ADDITION...LOCALIZED AREAS OF BLOWING DUST MAY ALSO DECREASE VISIBILITY...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION ZONES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021-022-027>030-082215- /O.CAN.KLUB.DU.Y.0002.000000T0000Z-110309T0000Z/ /O.CAN.KLUB.WI.Y.0006.000000T0000Z-110309T0000Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY 315 PM CST TUE MAR 8 2011 ...BLOWING DUST ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE BLOWING DUST ADVISORY. THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY WINDS THROUGH 6 PM MAY STILL CREATE LOCALIZED AREAS OF BLOWING DUST AND REDUCED VISIBILITY...ESPECIALLY NEAR FIELDS AND CONSTRUCTION AREAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 6, 11:33 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Mar 6, 11:33 PM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1133 PM CST SUN MAR 6 2011 .AVIATION... SURFACE PRESSURE GRADIENT CONTINUES TO GRADUALLY TIGHTEN TONIGHT WITH MODEST GUSTY SOUTH-SOUTHEASTERLY BREEZES UNDERWAY. A 40 KT JET HAS DEVELOPED WITHIN 2000 FT AGL OVER KLBB AND WILL SHIFT EAST BY 09Z AND BE OVER KCDS LATER TONIGHT. WINDS APPEAR HIGH ENOUGH AT THE SURFACE TO AVOID THE TECHNICAL WIND SHEAR CRITERIA BUT STILL A CLOSE CALL. OTHERWISE PLENTY OF MID AND HIGH LEVEL MOISTURE SPREADING OVER DURING THE PERIOD. AND A WEAK COLD FRONT WILL SAG INTO KCDS MONDAY AFTERNOON WHILE DOWNSLOPE WESTERLY COMPONENT PREVAILS AT KLBB. VFR THROUGH THE PERIOD. RMCQUEEN && .PREV DISCUSSION... /ISSUED 514 PM CST SUN MAR 6 2011/ AVIATION... CONTINUED VFR THROUGH THE PERIOD WITH GENEROUS HIGH CLOUDS AND GRADUAL DEEPENING OF A SURFACE LOW PRESSURE TROUGH NEAR TEXAS-NEW MEXICO BORDER TONIGHT. SURFACE TROUGH WILL PULL EAST TO NEAR OR JUST EAST OF KLBB BY MIDDAY MONDAY WITH WESTERLY COMPONENT LOW LEVEL FLOW RESULTING. A SURFACE COLD FRONT WILL EDGE CLOSE TO KCDS LATE MONDAY AFTERNOON ACCOUNTING FOR MORE VARIABLE COMPONENT WINDS. OTHER SIGNIFICANT FEATURE STILL IS A LOW LEVEL 40 KT JET THAT WILL FORM TONIGHT WITHIN 2000 FEET AGL. WINDS SHOULD REMAIN HIGH ENOUGH AT THE SURFACE TO AVOID MEETING LOW LEVEL WIND SHEAR...THOUGH A CLOSE CALL AND WILL CONTINUE WATCHING HOW SURFACE WINDS DECOUPLE THIS EVENING. RMCQUEEN PREV DISCUSSION... /ISSUED 302 PM CST SUN MAR 6 2011/ SHORT TERM... MILD AND DRY DAY ONGOING WITH BREEZY SOUTHERLY WINDS UNDER MODERATE NEAR ZONAL FLOW ALOFT. ZONAL FLOW ALOFT WILL GRADUALLY BACK TO WSW/SW AND TIGHTEN ON MONDAY IN ADVANCE OF A PACIFIC STORM SYSTEM DIVING THROUGH THE GREAT BASIN. IN ADVANCE OF THIS SYSTEM...A LOW AMPLITUDE SHORTWAVE TROUGH WILL EJECT ACROSS THE CENTRAL HIGH PLAINS TONIGHT...AND IN CONCERT WITH A TROUGH SWINGING ACROSS SC CANADA...THIS WILL ALLOW A COLD FRONT /CURRENTLY NOSING INTO NE CO/ TO SLIP TOWARD AND LIKELY INTO AT LEAST THE NE ZONES MONDAY AFTERNOON. BEFORE THEN...SOUTHERLY WINDS WILL CONTINUE TONIGHT...AND AFTER A BRIEF REPRIEVE...MAY TEMPORARILY INCREASE TOWARD MIDNIGHT AS A 40 KT LLJ DEVELOPS. GIVEN THAT WINDS SHOULD STAY UP SOMEWHAT AND ABUNDANT PACIFIC MOISTURE IN THE FORM OF MID/HIGH CLOUDS WILL STREAM OVER THE TONIGHT...EXPECT A RELATIVELY MILD OVERNIGHT...WITH LOWS FOR MOST LOCATIONS BY MORNING IN THE MID AND UPPER 30S TO LOWER 40S. ALTHOUGH THE SFC PRESSURE GRADIENT WILL WEAKEN ON MONDAY AS COMPARED TO TODAY /THANKS TO THE SFC TROUGH/COLD FRONT SAGGING INTO THE AREA FROM THE NORTH/ STRONGER WIND FIELDS ALOFT /30-40 KTS AT 700MB...70+ KTS AT 500MB/ WILL MOVE OVERHEAD AS THE PACIFIC SYSTEM APPROACHES. DEEP MIXING...TO OR ABOVE 700 MB...IS PROGGED TO OCCUR FOR MOST LOCATIONS SOUTH OF THE FRONT AND WILL SUPPORT GUSTY SW TO W WINDS ON MONDAY. HOWEVER...INCREASINGLY DIFFLUENT MID/UPPER FLOW WILL PROMOTE INCREASING LIFT THROUGH THE AFTERNOON HOURS...WHICH IS NOT AS FAVORABLE FOR THE STRONGER WINDS ALOFT TO BE TRANSPORTED DOWNWARD /AS WOULD BE THE CASE WITH STRONG SUBSIDENCE/. ALSO...THE LIFT WILL SUPPORT THICKENING MID-LEVEL CLOUDS MOVING IN FROM THE WEST OVER THE CAPROCK MONDAY AFTERNOON...ALSO POTENTIALLY LIMITING STRENGTH OF THE THERMAL MIXING. ALL SAID...THE LATEST GUIDANCE SUGGEST WIND SPEEDS MAY BE DOWN JUST A BIT FROM WHAT WAS DEPICTED YESTERDAY...BUT IT WILL STILL BE AT LEAST BREEZY FOR THOSE LOCATIONS SOUTH OF THE FRONT MONDAY. THOUGH CLOUDS AND LIFT WILL BE ON THE INCREASE MONDAY AFTERNOON...THE LOW LEVELS STILL APPEAR TO REMAIN DRY ENOUGH TO PRECLUDE ANY MENTION OF PRECIPITATION. SOUTH OF THE FRONT...THE GUSTY DOWNSLOPE WINDS SHOULD PUSH HIGHS INTO THE UPPER 70S AND LOWER 80S...THOUGH THE EXTENT/THICKNESS OF THE CLOUD COVER MAY HAVE SOME SAY. ACROSS THE NORTHERN SECTIONS...HIGHS SHOULD ONLY MAKE IT INTO THE UPPER 60S OR LOWER 70S. LONG TERM... FOCUS STILL ON POSSIBLE WIND AND FIRE WEATHER EVENT TUESDAY. MODELS REASONABLY CONSISTENT TODAY WITH SLIGHTLY SLOWER SPEED OF THE UPPER LOW EJECTING ONTO THE CNTL PLAINS THAN SEEN YESTERDAY ATTM. AS A RESULT THEY ARE ALSO SLOWER WITH A COLD FRONT NOW PROGGED TO MOVE INTO THE FCST AREA LATE IN THE DAY INSTEAD OF EARLY AFTERNOON AS WAS SEEN DURING YESTERDAYS SHIFT. AS A RESULT REMAINS REASONABLY HIGH IN SEEING WIND ADVISORY CRITERIA DEVELOP ACROSS AT LEAST THE SRN HALF OF THE FCST AREA...AND MAYBE A LITTLE FURTHER NORTH. NORTHERN ZONES LIKELY TO BE TOO CLOSE TO FRONTAL BOUNDARY WITH A WEAKER SFC PRESSURE GRADIENT AS WELL AS TOO FAR AWAY FROM MID LEVEL JET STREAK THAT REMAINS PROGGED ACROSS THE PERMIAN BASIN. OVERALL MADE FEW CHANGES TO TUESDAY FCST GIVEN AFOREMENTIONED CONSISTENCY. REMAINDER OF THE WEEK LOOKS QUIET AS CONUS TO BE DOMINATED BY RELATIVELY LOW AMPLITUDE PROGRESSIVE FLOW ALOFT. A UPPER TROUGH WILL CROSS THE NRN AND CNTL PLAINS FRIDAY WHICH WILL PUSH A COLD FRONT THROUGH THE AREA FRIDAY NIGHT WHILE MODELS ARE MORE INTERESTING WITH THE NEXT TROUGH PROGGED TO BE A LITTLE SHARPER AND FURTHER SOUTH. THIS FEATURE MAY PRODUCE SOME SHOWERS ACROSS THE FCST AREA NEXT SUNDAY SHOULD RETURN LOW LEVEL FLOW BE SUFFICIENT TO BRING RICHER MOISTURE NWD OR IF DYNAMICS ASSOCIATED WITH THE SYSTEM ARE STRONG ENOUGH. REGARDLESS...ATTM IT IS A BIT TOO EARLY TO MENTION PRECIP IN THE FCST BUT MAY BE INTERESTING TO WATCH DEVELOP AS THE WEEK MOVES FWD. PERIODS BETWEEN AFOREMENTIONED TROUGHS WILL SEE SHORT WAVE AND LOW RIDGING OVERHEAD. THROUGH THE PERIOD MOS TEMPS GENERALLY ACCEPTED...ALTHOUGH TONED DOWN JUST A BIT FROM 12Z MOS GIVEN FAIRLY AGGRESSIVE TREND UPWARD IN THAT RUNS NUMBERS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING AS SOUTHERLY WINDS CONTINUE AT 15-20 MPH AND HUMIDITIES BOTTOM OUT AROUND 10-20 PERCENT. WINDS WILL DROP OFF A BIT TONIGHT WITH POOR TO FAIR OVERNIGHT RECOVERY. HOWEVER...ELEVATED TO LOW END CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE SOUTH PLAINS...ROLLING PLAINS AND PERHAPS SOUTHWEST TEXAS PANHANDLE MONDAY AFTERNOON...SOUTH A COLD FRONT THAT WILL SINK INTO THE SOUTHERN TEXAS PANHANDLE. HUMIDITIES SOUTH OF THE FRONT WILL LIKELY DIP TO 10-15 PERCENT AS 20 FT SW/W WINDS INCREASE TO AROUND 20 MPH AND TEMPERATURES CLIMB TO 10-15 DEGREES ABOVE AVERAGE. THERE REMAINS SOME UNCERTAINTY WITH JUST HOW STRONG THE WINDS WILL BE DURING THE AFTERNOON HOURS AS MID/HIGH CLOUDS WILL BE ON THE INCREASE AND STRONG DOWNWARD FORCING WILL BE ABSENT IN THE LOWER ATMOSPHERE...SO THE EXTENT AND DURATION OF CRITICAL CONDITIONS REMAINS IN QUESTION...THOUGH THE SOUTH PLAINS APPEAR MOST FAVORED. THUS...HAVE DECIDED TO MAINTAIN THE FIRE WEATHER WATCH FOR THE SOUTH PLAINS AND SOUTHERN ROLLING PLAINS AND DEFER POSSIBLE UPGRADE TO A FIRE DANGER STATEMENT OR RED FLAG WARNING TO FUTURE SHIFTS. THAT SAID...GIVEN THE STATE OF THE FUELS...EVEN ELEVATED OR MARGINAL RED FLAG CONDITIONS WILL BE SUPPORTIVE OF EXTREME FIRE BEHAVIOR. RED FLAG POSSIBILITY LOOKING FAIRLY SOLID FOR THE SRN HALF OF THE FCST AREA TUESDAY AS DECENTLY STRONG WINDS MIX DOWN TO THE SFC SOUTH OF AN UPPER LEVEL TROUGH CROSSING THE CNTL PLAINS AND SOUTH OF A SWD MOVING COLD FRONT. THE NRN ROW OF THE INHERITED FIRE WEATHER WATCH IS MORE QUESTIONABLE...BUT EASILY CLOSE ENOUGH TO LEAVE THE WATCH INTACT ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 35 70 33 61 23 / 0 10 10 10 0 TULIA 35 72 36 61 24 / 0 10 10 10 10 PLAINVIEW 36 73 37 63 25 / 0 10 10 10 10 LEVELLAND 35 78 39 67 28 / 0 10 10 10 0 LUBBOCK 37 79 41 66 27 / 0 10 10 10 0 DENVER CITY 37 81 43 71 31 / 0 0 0 0 0 BROWNFIELD 35 82 42 70 30 / 0 10 10 0 0 CHILDRESS 39 73 41 68 29 / 0 10 10 10 10 SPUR 37 80 42 72 31 / 0 0 10 10 0 ASPERMONT 39 83 45 73 30 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 11 AM CST MONDAY THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ027>030-033>044. && 99/99/05
Hazardous weather outlook, Mar 7, 4:01 AM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 401 AM CST MON MAR 7 2011 TXZ021>044-081015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 401 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER ELEVATED FIRE WEATHER CONDITIONS WILL EXIST THIS AFTERNOON OVER THE SOUTHWESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOG MAY BECOME LOCALLY DENSE EARLY TUESDAY MORNING OVER EXTREME SOUTHEAST PANHANDLE. WESTERLY WINDS WILL REACH SUSTAINED SPEEDS IN EXCESS OF 30 MPH TUESDAY OVER THE SOUTH PLAINS AND ROLLING PLAINS. BLOWING DUST WILL SIGNIFICANTLY REDUCE VISIBILITY. EXTREMELY CRITICAL FIRE WEATHER WILL PROMOTE CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN WILDFIRES TUESDAY AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. WIND ADVISORIES AND RED FLAG WARNINGS ARE IN EFFECT TUESDAY FOR MUCH OF THE OUTLOOK AREA. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW WEDNESDAY THROUGH SUNDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:10 AM CST | Red Flag Warning | LUB | Bailey, Cochran, Cottle, Crosby, Dickens, Floyd and 12 more | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.